Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 96, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 7, 2022, 4:17 PM CDT for Monroe County, Missouri. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 8, 2022, 10:26 AM CDT
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 18.38 ft at Jul 7, 2022, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
974
WGUS43 KLSX 072117
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
417 PM CDT Thu Jul 7 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Mid Fork Salt River near Holliday.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-090930-
/O.NEW.KLSX.FL.W.0096.220707T2117Z-220710T1414Z/
/PMZM7.1.ER.220707T1931Z.220708T1200Z.220709T1213Z.NO/
417 PM CDT Thu Jul 7 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mid Fork Salt River near Holliday.
* WHEN...From this afternoon to late Sunday morning.
* IMPACTS...At 19.0 feet, Wastewater lift station begins flooding at
about this height. Water was 16 ft deep in July 2008.
* ADDITIONAL DETAILS...
- At 4:00 PM CDT Thursday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:00 PM CDT Thursday was 18.4 feet.
- Forecast...The river is expected to rise to a crest of 20.2
feet tomorrow morning. It will then fall below flood stage
Saturday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Mid Fork Salt River
Holliday 17.0 18.4 20.2 17.1 8.1 5.5 4.6
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
MRB1 follow-up statement
203
WGUS83 KLSX 081526
FLSLSX
Flood Statement
National Weather Service St Louis MO
1026 AM CDT Fri Jul 8 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Mid Fork Salt River near Holliday.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC137-081630-
/O.CAN.KLSX.FL.W.0096.000000T0000Z-220708T1526Z/
/PMZM7.1.ER.220707T1931Z.220707T2215Z.220708T0419Z.NO/
1026 AM CDT Fri Jul 8 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 14.8 feet.
- Forecast...The river is expected to fall to 4.0 feet Monday,
July 18.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Mid Fork Salt River
Holliday 17.0 14.8 11.1 6.4 4.9 4.4 4.2
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 2:56 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 7, 2:56 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
256 PM CDT Thu Jul 7 2022
.SHORT TERM... (Through Late Friday Night)
Issued at 255 PM CDT Thu Jul 7 2022
The focus in the short-term remains on multiple potential or ongoing
hazards, ranging from excessive heat to the possible strong/severe
storms and flash flooding tonight.
Starting with the heat, the combination of thicker debris clouds and
outflow associated with upstream convection helped limit
temperatures. Therefore, heat index values for portions of central
and east-central Missouri today as well as southwest Illinois stayed
well-below warning criteria so have canceled these counties early.
Further south, the warning was extended through Friday due to
another day with likely peak heat index values around 105F. This
isn't a sure thing however and is conditional on how convection
evolves late tonight and into Friday morning. As we saw both today
and yesterday, a thunderstorm complex can have a big impact on
keeping temperatures down, even in areas further southeast where
they don't even make it. Cloud debris and outflow early Friday could
prevent these counties from hitting criteria.
Convection development is likely to begin late this evening toward
the midnight hour as a surface wave of low pressure transverses the
quasi-stationary boundary. Earlier runs of the HRRR was showing at
least some isolated strong/severe cells in central and eastern
Missouri near the surface boundary. However, do not believe this
scenario is particularly likely given subsidence behind prior MCS
and lack of support in other CAMs. Widespread storms are expected
overnight tonight along/just north of the track of the surface wave
of low pressure. This puts northeast Missouri and west-central
Illinois again as the likeliest areas to see widespread rainfall.
Given pockets of 2-3+ inches of rain in parts of northeast Missouri,
precipitable water values well over 2.00" (above 99th percentile),
and deep warm cloud depths (~14 kft), flash flooding is a concern.
Therefore, have issued a watch for these areas from midnight
tonight through early Friday morning.
Regarding the potential for strong/severe convection, cannot rule
out an isolated strong/severe storm early this evening like earlier
HRRR runs showed. Given lack of mid/upper air support however
alluded to above/subsidence behind the preceding MCS, do not think
this is a likely scenario. Regarding storms late tonight,
instability available is still a question mark due to the earlier
storms in northeast Missouri and west-central Illinois. Cannot rule
out some marginally severe hail or damaging wind gusts in any
organized cluster of storms, but current thinking is that the threat
will be isolated/unorganized in nature if any severe weather occurs
at all.
By early Friday morning, the trailing cold front is likely to be
nearly bisecting the CWA. CAMs show steady weakening and eventual
dissipation of storms overnight into Friday morning. This largely
makes sense given lessening diurnal instability and some mid/upper
level subsidence behind the departing shortwave trough. However,
would not be surprised to see at least isolated/widely scattered
showers/weak thunderstorms percolate as the low-level jet veers more
to the west. CAMs have been a bit too fast with the dissipation of
nocturnal convection the past couple of days, so made sure to have
at least some low PoPs through the morning. Thunderstorms are
expected to either re-develop or strengthen by mid afternoon along
the cold front before quickly exiting the CWA to the south and east.
Based on this timing, the better chance of a few strong/severe
storms Friday afternoon is also to our south and east. Some
showers/weak thunderstorms are possible behind the front as well,
but should quickly weaken and dissipate during the evening hours
with loss of instability.
The rest of Friday night should be dry, with gradually cooler and
drier (lower humidity) conditions advecting in from the north. Low
temperatures are forecast to drop back into the mid 60s to near 70
degrees which would be right around normal for early/mid July.
Gosselin
.LONG TERM... (Saturday through Next Thursday)
Issued at 255 PM CDT Thu Jul 7 2022
(Saturday - Sunday Night)
A short period of below normal temperatures along with lower
humidity. Dewpoints initially Saturday may still be on the touch
high side, but should decrease throughout the day as persistent low-
level northeasterly flow continues to advect in drier and drier air
into the mid-Mississippi Valley. Highs on Saturday and Sunday are
likely to be mostly in the low to mid 80s. Saturday should be a
touch cooler than Sunday, but dewpoints should be lower on Sunday
compared to Saturday so both days should feel relatively comfortable
for this time of year. Saturday night/Sunday morning is expected to
be the coolest of the period, with lows in the low to mid 60s. Like
the high temperatures, these also would be slightly below normal for
the date.
(Monday - Next Thursday)
A quick (and short!) moderation in temperatures is forecast on
Monday as strong mid/upper level anticyclone to our west strengthens
and expands a bit eastward. The low-level flow becomes southerly,
not only helping to increase temperatures but also humidity levels.
High temperatures in the low to mid 90s are forecast with peak heat
index values of around 100 degrees. At this moment in time, this
appears to be more "typical" summertime hot/humid conditions and
should stay below advisory (105F+) criteria.
Ensemble guidance continues to show a strong trough of varying
degree crossing the Great Lakes early/mid next week. This will bring
a cold front through the region Monday night into early Tuesday.
This front will bring a low chance of thunderstorms to the region.
Behind the front, a prolonged period of dry weather is expected with
low humidity and at least near normal temperatures. Differences
remain between the stronger trough most EPS members suggest vs. the
GEFS which is not as strong with the Great Lakes trough. Given a
broad agreement with the EPS from the CMCE, my guess is that the
cooler solutions are more likely so leaned slightly below normal for
temperatures for the middle of next week.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1210 PM CDT Thu Jul 7 2022
While some isolated storms cannot be ruled out late this afternoon
and early evening, mostly dry weather is expected until later
tonight. A surface low is forecast to move along a stalled frontal
boundary tonight providing a chance of more widespread shower and
thunderstorm activity. Similar to earlier today, the best chances
should be in northeast Missouri and west-central Illinois
including at KUIN. As the boundary moves further to the southeast
late tonight into early Friday morning, storms should weaken and
lessen in coverage so there is more uncertainty in storms
impacting the central Missouri and metro St. Louis terminals.
Dry conditions are forecast for the terminals toward the end of
the TAF period with winds veering with time as the cold front
progresses into southeast Missouri and southwest Illinois. Some
MVFR ceilings are likely behind the front in northeast Missouri
and west-central Illinois Friday morning as well so added a BKN025
in at UIN.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from midnight CDT tonight through Friday morning for
Knox MO-Lewis MO-Marion MO-Monroe MO-Ralls MO-Shelby MO.
Excessive Heat Warning until 8 PM CDT Friday for Crawford MO-
Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...Flood Watch from midnight CDT tonight through Friday morning for
Adams IL-Brown IL-Pike IL.
Excessive Heat Warning until 8 PM CDT Friday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 3:03 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 303 PM CDT Thu Jul 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 303 PM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight, mainly in northeast Missouri and west-central Illinois. Heavy rainfall is possible within these storms, and a flash flood watch has been issued. Please see this product for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An excessive heat warning was extended for parts of southeast Missouri and southwest Illinois where peak heat index values Friday afternoon of around 105 degrees are expected. There is a chance of thunderstorms on Friday. There is another chance of thunderstorms Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts over one inch or any reports of flooding to the National Weather Service. Gosselin
In the hours before
Local storm report, Jul 7, 12:14 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN GILLESPIE 39.13N 89.82W
07/07/2022 M2.40 INCH MACOUPIN IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Jul 7, 12:55 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 SW STOUTSVILLE 39.50N 91.91W
07/07/2022 M1.20 INCH MONROE MO TRAINED SPOTTER
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:42 AM CDT | Areal Flood Advisory | LSX | Knox | 4 hr |
| Jul 7, 7:39 AM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Shelby | 4 hr |
| Jul 7, 8:08 AM CDT | Areal Flood Advisory | LSX | Lewis | 4 hr |
| Jul 7, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 17 min |
| Jul 7, 2:53 PM CDT | Flood Watch | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 14 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.